Opuscula Math. 36, no. 2 (2016), 253-264

Opuscula Mathematica

Multiple solutions for fourth order elliptic problems with p(x)-biharmonic operators

Lingju Kong

Abstract. We study the multiplicity of weak solutions to the following fourth order nonlinear elliptic problem with a \(p(x)\)-biharmonic operator \[\begin{cases}\Delta^2_{p(x)}u+a(x)|u|^{p(x)-2}u=\lambda f(x,u)\quad\text{ in }\Omega,\\ u=\Delta u=0\quad\text{ on }\partial\Omega,\end{cases}\] where \(\Omega\) is a smooth bounded domain in \(\mathbb{R}^N\), \(p\in C(\overline{\Omega})\), \(\Delta^2_{p(x)}u=\Delta(|\Delta u|^{p(x)-2}\Delta u)\) is the \(p(x)\)-biharmonic operator, and \(\lambda\gt 0\) is a parameter. We establish sufficient conditions under which there exists a positive number \(\lambda^{*}\) such that the above problem has at least two nontrivial weak solutions for each \(\lambda\gt\lambda^{*}\). Our analysis mainly relies on variational arguments based on the mountain pass lemma and some recent theory on the generalized Lebesgue-Sobolev spaces \(L^{p(x)}(\Omega)\) and \(W^{k,p(x)}(\Omega)\).

Keywords: critical points, \(p(x)\)-biharmonic operator, weak solutions, mountain pass lemma.

Mathematics Subject Classification: 35J66, 35J40, 35J92, 47J10.

Full text (pdf)

Opuscula Mathematica - cover

Cite this article as:
Lingju Kong, Multiple solutions for fourth order elliptic problems with p(x)-biharmonic operators, Opuscula Math. 36, no. 2 (2016), 253-264, http://dx.doi.org/10.7494/OpMath.2016.36.2.253

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.